Fetzima Withdrawal

If you are taking Fetzima (levomilnacipran), withdrawal symptoms may occur if you suddenly stop taking the medication or even if you miss a couple of doses. Signs may include tremors, unstable mood, and confusion. If you no longer need to take Fetzima, work with your healthcare provider on a plan to gradually stop taking the medicine to help avoid withdrawal symptoms.

 

Can Stopping Fetzima Cause Withdrawal Symptoms?

Fetzima™ (levomilnacipran) is a prescription antidepressant approved to treat depression in adults. It is a serotonin-norepinephrine reuptake inhibitor (SNRI for short).
 
Many people who are treated with antidepressants such as Fetzima will need long-term treatment, over several months or even years, to make sure their depression is well controlled. When it is time to stop taking the medicine, your healthcare provider may recommend you quit taking it slowly, especially if you have been taking the drug for six months or longer.
 
Fetzima can cause very uncomfortable withdrawal-type symptoms if stopped too quickly. Some people may even experience these symptoms if they miss one or more doses. These withdrawal symptoms are sometimes referred to as antidepressant discontinuation syndrome.
 
Antidepressant discontinuation syndrome is not unique to Fetzima. In fact, many other antidepressants can cause similar symptoms when stopped suddenly. This includes other medicines in the SNRI class, as well as antidepressants in the selective serotonin reuptake inhibitor (SSRI) class.
 

What are the Symptoms of Antidepressant Discontinuation Syndrome?

Discontinuation syndrome can occur as early as within a day or two of stopping Fetzima or taking a lower dose. Reported symptoms have included the following:
 
  • Depressed mood
  • Anxiety
  • Irritability
  • Agitation
  • Dizziness
  • Sweating
  • Nausea
  • Unpleasant sensations on the skin, such as tingling, pricking, or "electric shock" sensations
  • Anxiety
  • Confusion
  • Headache
  • Low energy
  • Unstable emotions
  • Feeling restless or tired
  • Insomnia
  • An abnormally elevated mood
  • Ringing in the ears
  • Tremors.
 
Discontinuation syndrome will improve rapidly if the antidepressant is restarted. Symptoms will also generally resolve on their own within a month, sometimes as quickly as within a few days.
 
It is important to point out that having antidepressant discontinuation syndrome does not mean you are addicted to your antidepressant. Although scientists don't exactly know what causes the symptoms, they're likely the result of the sudden change in brain chemicals that happens when people abruptly stop taking an antidepressant.
 
Healthy Pet, Healthy You

Fetzima Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.